Alert archive / Puerto Rico / Flash Flood Warnings in 2000
Flash Flood Warning 11, NWS JSJ
NWS JSJ issued this flash flood warning at May 17, 2000, 11:00 AM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2000, 11:00 AM CDT (16:00 UTC)
- Expired
- May 18, 2000, 8:30 AM CDT
- In force
- 22 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 171610
FFWJSJ
PRC037-053-069-085-089-103-119-171900-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED FOR PM
NATIONAL WEATHER SERVICE SAN JUAN PR
1200 PM AST WED MAY 17 2000
* THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A FLASH
FLOOD WARNING EFFECTIVE
* UNTIL 530 PM AST WEDNESDAY AFTERNOON...
FOR THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
CEIBA...NORTHEASTERN HUMACAO...NAGUABO...NORTHEASTERN LAS
PIEDRAS...FAJARDO...LUQUILLO AND SOUTHEASTERN RIO GRANDE
FOR PEOPLE ALONG THE FOLLOWING RIVERS...
RIO FAJARDO...RIO ESPIRITU SANTO...RIO MAMEYES...RIO BLANCO...
RIO PITAHAYA...RIO HUMACAO...RIO HERRERA...AND ALL THEIR
TRIBUTARIES
* AT 1128 AM AST RIVER LEVEL SENSORS INDICATED THAT WATER LEVELS
WERE RAPIDLY RISING AND APPROACHING FLOOD STAGE. ADDITIONAL LEVEL
INCREASES WILL CONTINUE AS THE RAIN CONTINUES.
* DOPPLER RADAR CONITNUES TO SHOW RAIN FALLING OVER THE HEADWATERS
OF THESE RIVER BASINS WITH RAINFALL ACCUMULATIONS REACHING BETWEEN 5
AND 6 INCHES IN THE PAST THREE HOURS.
* THESE CONDITIONS WILL CAUSE FLASH FLOODING OF AREAS ALONG THESE
RIVERS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN
REPORTED. RIVER RISES WILL OCCUR RAPIDLY.
MELENDEZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 17, 9:00 AM CDT, 2 hours earlier.
Area forecast discussion, May 17, 9:00 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1000 AM AST WED MAY 17 2000
AREA OF TSRA HAS MOVED ONSHORE OVER SE PR PROVIDING ONE TO TWO
INCHES OF LOCALLY HEAVY RAIN HAS ALREADY FALLEN IN THOSE
MUNICIPALITIES. OTHERWISE PLENTY OF SUNSHINE IN REST OF PUERTO RICO
AND U.S VIRGIN ISLANDS. 12Z SOUNDING SHOWS SIGNIFICANT HIGH MOISTURE
WITH PRECIPITABLE WATER UP 1.9 INCH. EXPECT DAYTIME HEATING AND SEA
BREEZE CONVERGENCE TO ACT ON THE MOISTURE FOR NUMEROUS SHOWERS AND
THUNDERSTORMS ACTIVITY ACROSS MOST SECTORS OF PUERTO RICO THIS
AFTERNOON. WILL CONTINUE WITH LIKELY POPS WITH MENTION OF HEAVY RAIN
AT TIMES. EXPECT TO ISSUE A FLASH FLOOD FOR MOST OF PUERTO RICO
THIS AFTERNOON.
EQUIPMENT: NO SIGNIFICANT PROBLEMS AT THIS TIME.
MV
.SJU...
.PR...NONE.
.VI...NONE.
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITES AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
OR
HTTP://WWW.UPR.CLU.EDU/NWS (ALL LOWER CASE).In the hours before
Special weather statement, May 17, 6:00 AM CDT, 5 hours before
PRZ001>007-172300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
700 AM AST WED MAY 17 2000
A STRONG MID TO UPPER LEVEL TROUGH WILL APPROACH PUERTO RICO AND THE
U.S. VIRGIN ISLANDS FROM THE NORTHWEST THROUGH FRIDAY. THIS SYSTEM
WILL COMBINE WITH AN INCREASINGLY MOIST AND UNSTABLE AIR MASS AND
VARIOUS LOCAL EFFECTS...TO PRODUCE NUMEROUS SHOWERS AND WIDELY
SCATTERED THUNDERSTORMS ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS INTO
AT LEAST FRIDAY. THIS SCENARIO HAS THE POTENTIAL TO PRODUCE
SIGNIFICANT AMOUNTS OF RAINFALL...FLASH AND RIVER FLOODING AND
LANDSLIDES ACROSS THE LOCAL AREA DURING THE NEXT COUPLE DAYS. IF YOU
FIND YOURSELF IN OR ARE PLANNING A VISIT TO PUERTO RICO OR ANY OF
THE U.S. VIRGIN ISLANDS STAY TUNED TO NOAA WEATHER RADIO FOR THE
LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS ON THIS
DEVELOPING WEATHER SITUATION.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
PUERTO RICO AND U.S. VIRGIN ISLANDS WEBSITE ON THE INTERNET AT (ALL
LOWERCASE LETTERS).
HTTP://WWW.SRH.NOAA.GOV/SJU
OR
HTTP://WWW.UPR.CLU.EDU/NWS
TIRADOThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:00 PM CDT | Flash Flood Warning | JSJ | 10 hr | |
| May 17, 11:13 AM CDT | Flash Flood Warning | JSJ | 21 hr | |
| May 17, 3:36 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.